MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE INTERMITTENT CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE INTERMITTENT CATHETER
Model Number 010118
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Irritability (2421); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had a difficulty in inserting the intermittent catheter.It caused a rough spot and a small amount of bleeding.No medical intervention was reported.Per additional information via form with sample returned on 01mar2022, it was reported that the catheter could not be inserted beyond a few inches.Original bard olive tip catheter were discontinued, and initial replacement was not liked and currently patient had a proper product.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the device meets specifications.The lot samples returned by the customer were unused.However, the reported product was used for treatment purposes.The product had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.A dhr review is not required as the event is unconfirmed.As the reported event is unconfirmed a labeling review is not required.Corrections: g.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was evaluated.
 
Event or Problem Description
It was reported that the patient had a difficulty in inserting the intermittent catheter.It caused a rough spot and a small amount of bleeding.No medical intervention was reported.Per additional information via form with sample returned on 01mar2022, it was reported that catheter could not insert beyond a few inches.Original bard olive tip catheter were discontinued and initial replacement was not liked by patient and currently they had proper product.
 
Event or Problem Description
It was reported that the patient had a difficulty in inserting the intermittent catheter.It caused a rough spot and a small amount of bleeding.No medical intervention was reported.Per additional information via form with sample returned on (b)(6) 2022, it was reported that catheter could not insert beyond a few inches.Original bard olive tip catheter were discontinued and initial replacement was not liked by patient and currently they had proper product.
 
Additional Manufacturer Narrative
The reported event is inconclusive due to lack of information.11 orange coude tip catheters were returned unopened in original packaging.Catheters were visually observed and no lumps or flashing was noted, meeting specification.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation no additional action is required at this time.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use." "adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra" "instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands." correction: g h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The actual/suspected device was evaluated.

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
COUDE INTERMITTENT CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
juan velez
8195 industrial blvd
covington 30014
7707846100
MDR Report Key13693029
Report Number1018233-2022-01109
Device Sequence Number5046483
Product Code KOD
UDI-Device Identifier00801741029882
UDI-Public(01)00801741029882
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2026
Device Model Number010118
Device Catalogue Number010118
Device Lot NumberNGFX1346
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer06/13/2022
07/06/2022
Initial Report FDA Received Date03/08/2022
Supplement Report FDA Received Date06/15/2022
07/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight104 KG